Minnesota, 2015Heavy Snow in Minnesota, December 15 to 16, 2015
December 15 to 16, 2015 · NWS DLH · 4 events in 4 counties and zones
Snow that spread across the northland was preceded by freezing rain. The heaviest snow was in the Arrowhead inland from Lake Superior where amounts ranged from 9 to 14 inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow that spread across the northland was preceded by freezing rain. The heaviest snow was in the Arrowhead inland from Lake Superior where amounts ranged from 9 to 14 inches. Some specific amounts include nearly 9 inches at the Duluth National Weather Service Office and 7 miles northwest of Two Harbors, 13 inches at Isabella and nearly 14 inches 20 miles north of Grand Marais along the Gunflint Trail. Accumulating snow wound down late in the evening, but light snow continued overnight. The heaviest snow fell during the day when snowfall rates were 1 inch per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Dec 15, 11:35 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 15, 11:35 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1135 AM CST TUE DEC 15 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 312 AM CST TUE DEC 15 2015
HAVE ISSUED A WINTER STORM WATCH FOR NORTH CENTRAL MINNESOTA IN
EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
THE WATCH AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
INTERNATIONAL FALLS TO GRAND RAPIDS AND BRAINERD...WHERE 4 TO 7
INCHES OF SNOW IS EXPECTED. THERE IS A POTENTIAL FOR LOCALLY
HIGHER AMOUNTS. LATEST SOUNDINGS ALSO SUGGEST A POTENTIAL FOR A
PERIOD OF LIGHT FREEZING DRIZZLE INITIALLY THIS EVENING BEFORE THE
PRECIPITATION CHANGES OVER TO ALL SNOW.
FOR TODAY...THE WESTERN LAKE SUPERIOR REGION WILL BE UNDER AN
EASTERLY FLOW AS A LOW PRESSURE SYSTEM LIFTS INTO THE CENTRAL
PLAINS. THE SATURATED LOW LEVELS AND WEAK WARM AIR ADVECTION WILL
BE ENOUGH TO TRIGGER FLURRIES OR PATCHY FREEZING DRIZZLE ACROSS
THE FORECAST AREA TODAY AS SURFACE TEMPERATURES STRUGGLE TO WARM
ABOVE FREEZING. LATEST BUFR SOUNDINGS SHOW DRY MID LEVELS TO
SUPPORT PATCHY FREEZING DRIZZLE BUT HAVE LIMITED IT TO AREAS
ADJACENT TO LAKE SUPERIOR THIS MORNING AND ALONG THE NORTH SHORE
THROUGH THE AFTERNOON.
THE LOW PRESSURE SYSTEM WILL TRANSLATE ACROSS NEBRASKA AND INTO
SOUTHWEST MINNESOTA OVERNIGHT...SPREADING SNOW NORTH AND EAST OVER
THE NORTHLAND...MAINLY AFTER MIDNIGHT. THE BULK OF THE
ACCUMULATING SNOW IS EXPECTED AHEAD OF AND ALONG THE INVERTED
TROUGH OVER NORTH CENTRAL MINNESOTA THROUGH THE DAY WEDNESDAY.
LOCATIONS IN NORTHERN WISCONSIN AND INTO THE TWIN PORTS REGION WILL
SEE THE SNOW WEDNESDAY MORNING MIX WITH...OR CHANGE OVER TO
RAIN THROUGH THE AFTERNOON AS SOUTHERLY WINDS AHEAD OF THE LOW
ALLOW FOR WARMER SFC TEMPERATURES AROUND OR ABOVE FREEZING.
AS THE SNOW DEPARTS TO THE EAST WEDNESDAY NIGHT...GUSTY WEST TO
NORTHWEST WINDS WILL DEVELOP WITH TEMPERATURES FALLING INTO THE
TEENS OVERNIGHT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 312 AM CST TUE DEC 15 2015
MAIN CHALLENGES WITH THIS FORECAST ARE LINGERING LIGHT SNOW WITH THE
DEPARTING STORM WEDNESDAY NIGHT...SCATTERED SNOW SHOWERS IN COLD
ADVECTION REGIME THROUGH SATURDAY...AND A BRIEF RETURN TO NEAR
SEASONAL TEMPERATURES.
NEARLY STACKED AREA OF LOW PRESSURE WILL BE LOCATED NEAR WESTERN
LAKE SUPERIOR WEDNESDAY NIGHT AND IS EXPECTED TO CONTINUE TRACKING
INTO FAR NORTHEAST ONTARIO BY NOON THURSDAY. LIGHT SNOW WILL LINGER
OVER MY MINNESOTA ZONES...WITH A RAIN/SNOW MIX CHANGING TO ALL SNOW
IN NORTHWEST WISCONSIN AS THE COLUMN COOLS. ACCUMULATION OVERNIGHT
WEDNESDAY INTO EARLY THURSDAY MORNING OF 1 TO 2 INCHES IS
EXPECTED... WITH HIGHEST TOTALS OVER FAR NORTHEAST MINNESOTA IN THE
HIGHER TERRAIN ABOVE GRAND MARAIS.
ALL OF THE MEDIUM RANGE MODELS FEATURE A SHORTWAVE TROF OF
VARYING AMPLITUDES ROTATING INTO THE NORTHLAND BEHIND THE DEPARTING
LOW THURSDAY AND THURSDAY NIGHT. THE GFS DEEPENS THIS SHORTWAVE AND
CLOSES OFF ANOTHER CUTOFF LOW OVER NORTHWEST ONTARIO THURSDAY
NIGHT...WHILE THE REMAINING DETERMINISTIC GUIDANCE KEEPS THE WAVE
MORE PROGRESSIVE AND PUSHES IT EAST OF THE AREA OVERNIGHT. PREFER
THE CONSENSUS OF NON-GFS DETERMINISTIC GUIDANCE FOR THIS EVOLUTION.
WITH THE ADDITIONAL FORCING OF THIS SHORTWAVE PASSING THROUGH AND
COLD AIR ADVECTION EXPECTED BEHIND THE DEPARTING SYSTEM...THINK
WIDESPREAD SNOW SHOWERS WILL BE LIKELY ACROSS NEARLY ALL OF MY AREA
THURSDAY THROUGH FRIDAY MORNING. A BRIEF BREAK IN THE SNOW SHOWERS
IS POSSIBLE BETWEEN 06Z AND 18Z FRIDAY AS HEIGHTS RISE SLIGHTLY
BEHIND THE DEPARTING SHORTWAVE. ANOTHER ROUND OF SNOW SHOWERS SEEMS
LIKELY BETWEEN 18Z FRIDAY AND SATURDAY AFTERNOON AS ANOTHER AREA OF
DCVA AND SHORTWAVE ROTATE THROUGH MY AREA. ALSO HOLD ONTO A
POTENTIAL FOR SOME LAKE EFFECT/LAKE ENHANCED SNOW SHOWERS ALONG THE
BAYFIELD PENINSULA FRIDAY NIGHT AND SATURDAY AS WINDS SHOULD BE
ONSHORE DURING THAT TIME WITH SUFFICIENT DELTA-T TO SUPPORT LAKE
INVOLVEMENT.
TEMPERATURES WILL TREND CLOSER TO AVERAGE THURSDAY NIGHT THROUGH
SATURDAY NIGHT WITH COLD AIR STREAMING IN FROM THE NORTHWEST OVER A
FRESH SNOWPACK.
HEIGHTS RISE BEGINNING SATURDAY MORNING AS LONGWAVE TROF SHIFTS EAST
OF THE AREA...AND A FLATTENED RIDGE/QUASI-ZONAL FLOW PATTERN
DEVELOPS ALOFT. SURFACE RIDGING WILL MOVE IN FROM THE WEST IN
RESPONSE TO THE CHANGING FLOW ALOFT WHICH SHOULD YIELD THE FIRST
SUBSTANTIVE BREAK IN THE CLOUD COVER IN SEVERAL DAYS. WINDS WILL
BEGIN TO SHIFT SOUTHERLY BY SATURDAY AFTERNOON AS THE SURFACE RIDGE
TRACKS EAST OF THE AREA...ALLOWING FOR SLIGHTLY WARMER AIR TO MOVE
INTO THE AREA FOR SUNDAY AND MONDAY. A FAST-MOVING SHORTWAVE IS
FORECAST TO MOVE EAST THROUGH THE CANADIAN PRAIRIES AND INTO THE
WESTERN GREAT LAKES SUNDAY. THE GFS/ECMWF/GEM ARE NOT IN GOOD
AGREEMENT WITH THE HANDLING OF THIS FEATURE...WITH THE GFS CLOSING
OFF A SURFACE LOW IN ONTARIO...AND THE REMAINING MODELS INDICATING A
MORE PROGRESSIVE OPEN WAVE MOVING THROUGH. THE GFS SOLUTION WOULD
BRING CLOUDS AND A CHANCE OF LIGHT SNOW TO MY NORTHERN ZONES...WHILE
THE ECMWF/GEM CONSENSUS RESULTS IN FEWER CLOUDS AND LOWER POPS.
OPTED TO CARRY LOW CHANCE POPS WITH THIS FEATURE AND LIGHT SNOW IN
THE GRIDS.
SPLIT FLOW DEVELOPS ALOFT EARLY IN THE WEEK WITH A SHARP RIDGE
MOVING THROUGH THE NORTHERN PLAINS AND CANADIAN PRAIRIES...WHILE THE
SOUTHERN STREAM FEATURES A WEAK TROF WHICH EVOLVES INTO A SURFACE
LOW OVER THE CENTRAL MISSISSIPPI VALLEY MONDAY. THE INFLUENCE OF THE
RIDGING ALOFT SEEMS TOO FAR NORTH TO HAVE MUCH OF AN AFFECT ON
SENSIBLE WEATHER ACROSS THE NORTHLAND...SO DECIDED TO FOCUS ON LOW
CHANCE POPS WITH THE PASSING LOW TO THE SOUTHEAST. HAVE INCLUDED
ANOTHER ROUND OF LIGHT SNOW FOR MONDAY INTO MONDAY NIGHT AS A RESULT.
TEMPERATURES WILL TREND CLOSER TO AVERAGE THURSDAY NIGHT THROUGH
SATURDAY NIGHT WITH COLD AIR STREAMING IN FROM THE NORTHWEST OVER A
FRESH SNOWPACK. TEMPERATURES FOR THE SECOND HALF OF THE WEEKEND
THROUGH THE START OF THE WORK WEEK SHOULD MOVE MUCH ABOVE NORMAL
ONCE AGAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1135 AM CST TUE DEC 15 2015
MAINLY IFR...WITH SOME POCKETS OF MVFR...AT THE BEGINNING OF THE
FORECAST. A LAKE INFLUENCED BAND OF SNOW APPEARS READY TO ROTATE
THROUGH THE DLH TERMINAL AND HAVE A VCSH MENTION EARLY...THEN
PREDOMINATE FLURRY/LIGHT SNOW AS THIS BAND PERSISTS.
OTHERWISE...THE MAIN SNOW EVENT APPEARS TO BE SPREADING INTO THE
AREA FROM THE SW AFTER 00Z...GRADUALLY REACHING ALL TERMINALS BY
09Z. WIDESPREAD IFR/LIFR WITH BANDS OF MODERATE SNOW THROUGH THE
END OF THE FORECAST. WILL SEE A PERIOD OF GUSTY SFC WINDS JUST
BEFORE THE MORE INTENSE BANDS OF SNOW ARRIVE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 30 29 35 21 / 30 80 90 50
INL 27 23 30 19 / 10 80 90 60
BRD 32 29 34 20 / 50 90 90 40
HYR 33 30 38 22 / 20 60 80 50
ASX 33 30 40 24 / 50 60 80 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR MNZ010-018-025-026-033-034.
LS...SMALL CRAFT ADVISORY UNTIL 10 AM CST WEDNESDAY FOR LSZ121-
144>148.
SMALL CRAFT ADVISORY UNTIL 4 AM CST THURSDAY FOR LSZ140>143.
&&
SHORT TERM...GRANING
LONG TERM...HUYCK
AVIATION...GSFHazardous weather outlook, Dec 15, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
500 AM CST TUE DEC 15 2015
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
500 AM CST TUE DEC 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW WILL PERSIST ALONG THE SOUTH SHORE OF LAKE SUPERIOR
THIS MORNING. ELSEWHERE...EXPECT FLURRIES AND PATCHY FREEZING
DRIZZLE TODAY. THE FREEZING DRIZZLE WILL RESULT IN UNTREATED
ROADS AND SIDEWALKS BECOMING SLICK.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL SPREAD ACROSS THE NORTHLAND OVERNIGHT. A WINTER STORM
WATCH HAS BEEN ISSUED FOR NORTH CENTRAL MINNESOTA FROM EARLY
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE WATCH AREA IS
GENERALLY ALONG AND WEST OF A LINE FROM INTERNATIONAL FALLS TO
GRAND RAPIDS AND BRAINERD...WHERE 4 TO 7 INCHES OF SNOW IS
EXPECTED. FURTHER EAST...INCLUDING THE TWIN PORTS...LESSER
AMOUNTS OF GENERALLY 2 TO 4 INCHES IS EXPECTED DURING THE DAY
WEDNESDAY.
ADDITIONAL LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT THROUGH
SATURDAY ACROSS THE NORTHLAND. STAY TUNED TO THE LATEST FORECAST
FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW...SLEET AND ANY ICING ARE REQUESTED. SPOTTERS CAN
ALSO REPORT PRECIPITATION TYPE WITH THE FREE MPING SMARTPHONE APP.
LSZ121-140>148-161100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
500 AM CST TUE DEC 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NORTHEAST WINDS WILL VEER EASTERLY TODAY AHEAD OF AN APPROACHING
STORM SYSTEM AND WIND SPEEDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS
TO 35 KT. THESE WINDS WILL RESULT IN WAVES OF 4 TO 10 FEET.
PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE FOR ADDITIONAL
DETAILS. A GALE WARNING MAY BE NEEDED LATE THIS AFTERNOON THROUGH
EARLY WEDNESDAY MORNING ALONG THE NORTH SHORE...WHERE A POTENTIAL
EXISTS FOR A PERIOD OF 35 TO 40 KT GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
EASTERLY WINDS OVER WESTERN LAKE SUPERIOR WILL VEER SOUTHEASTERLY
WEDNESDAY AS THE LOW MOVES NORTHEASTWARD THROUGH NORTHERN
MINNESOTA...AND WIND SPEEDS WILL GRADUALLY DIMINISH TO 10 TO 20 KT
WITH OCCASIONAL GUSTS TO 25 KT. THE COMBINATION OF WINDS AND
RESULTANT WAVES WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT.
PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE FOR ADDITIONAL
DETAILS.
WINDS OVER WESTERN LAKE SUPERIOR WILL CONTINUE TO VEER FROM
SOUTHEAST TO WESTERLY WEDNESDAY NIGHT THROUGH THURSDAY MORNING AS
THE SYSTEM DEPARTS TO THE NORTHEAST. A SMALL CRAFT ADVISORY MAY BE
NEEDED THROUGH THURSDAY EVENING.
GRANING
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Dec 15, 10:22 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1022 AM CST TUE DEC 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 WNW STONE LAKE 45.86N 91.58W
12/15/2015 M1.0 INCH WASHBURN WI COCORAHS
COCORAHS STATION STONE LAKE 2.0 NW /WI-WB-2/
0600 AM SNOW 7 SW CABLE 46.13N 91.40W
12/15/2015 M1.0 INCH SAWYER WI COCORAHS
COCORAHS STATION HAYWARD 9.2 NNE /WI-SR-1/
0806 AM SNOW 1 E LA POINTE 46.78N 90.77W
12/15/2015 M1.0 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION MADELINE ISLAND
/MAIW3/
0800 AM SNOW 3 SW ASHLAND 46.55N 90.92W
12/15/2015 M1.2 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION 3 S ASHLAND /ASXW3/
0700 AM SNOW ASHLAND 46.58N 90.88W
12/15/2015 M1.7 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION ASHLAND /AWXW3/
0800 AM SNOW 2 SE SPOONER 45.80N 91.87W
12/15/2015 M2.0 INCH WASHBURN WI CO-OP OBSERVER
CO-OP OBSERVER STATION SARONA /SRAW3/
0700 AM SNOW 3 WNW CLAM LAKE 46.17N 90.98W
12/15/2015 M3.1 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION 4 W CLAM LAKE /CMKW3/
0700 AM SNOW 1 WSW SAXON 46.49N 90.44W
12/15/2015 M5.5 INCH IRON WI CO-OP OBSERVER
CO-OP OBSERVER STATION SAXON 1WSW /GURW3/
0600 AM SNOW GILE 46.43N 90.22W
12/15/2015 M5.5 INCH IRON WI CO-OP OBSERVER
CO-OP OBSERVER STATION GILE /GIMW3/
&&
NWS DULUTH MN
IRIS SYSTEMSpecial weather statement, Dec 15, 10:25 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1025 AM CST TUE DEC 15 2015
MNZ010-018-025-026-033>036-151900-
KOOCHICHING-NORTH ITASCA-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...
AITKIN
1025 AM CST TUE DEC 15 2015
...AREAS OF FREEZING DRIZZLE ACROSS NORTH CENTRAL MINNESOTA THIS
MORNING...
LIGHT FREEZING DRIZZLE ACROSS PARTS OF NORTH CENTRAL MINNESOTA IS
RESULTING IN A LIGHT GLAZE DEVELOPING ON MANY SIDEWALKS AND
ROADWAYS. FREEZING DRIZZLE IS EXPECTED TO CONTINUE INTO THE EARLY
AFTERNOON WITH PERIODS OF LIGHT FREEZING RAIN POSSIBLE. IF
TRAVELING EXERCISE CAUTION AND ALLOW FOR EXTRA TIME AS THERE MAY
BE SLIPPERY STRETCHES. FOR THE LATEST ROAD CONDITIONS FROM THE
MINNESOTA DEPARTMENT OF TRANSPORTATION CALL 511.
JJM
Special weather statement, Dec 15, 12:14 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1214 PM CST TUE DEC 15 2015
WIZ001-152000-
DOUGLAS-
INCLUDING THE CITY OF...SUPERIOR
1214 PM CST TUE DEC 15 2015
...LAKE EFFECT SNOW SHOWERS ACROSS NORTHERN DOUGLAS COUNTY...
LAKE EFFECT SNOW SHOWERS ARE MOVING INLAND ACROSS NORTHERN DOUGLAS
COUNTY...INCLUDING HIGHWAY 2 AND STATE HIGHWAY 35 MAINLY SOUTH OF
SUPERIOR. THESE SNOW SHOWERS ARE NOT EXPECTED TO PRODUCE MUCH
ACCUMULATION...BUT COULD RESULT IN LOWERED VISIBILITY AT TIMES. IF
TRAVELING IN NORTHERN DOUGLAS COUNTY BE PREPARED FOR CHANGING
VISIBILITY.
JJM
Heavy Snow, Southern St. Louis / Carlton
- When
- December 15, 2:00 PM CST to December 16, 9:00 PM CST
- Where
- Southern St. Louis / Carlton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.091, -92.569 (the zone’s center; the record gives no point)
Heavy Snow, Southern Lake
- When
- December 15, 3:00 PM CST to December 16, 9:00 PM CST
- Where
- Southern Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.557, -91.935 (the zone’s center; the record gives no point)
Heavy Snow, Southern Cook
- When
- December 15, 3:00 PM CST to December 16, 9:00 PM CST
- Where
- Southern Cook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.817, -90.541 (the zone’s center; the record gives no point)
Heavy Snow, Northern Cook / Northern Lake
- When
- December 15, 3:00 PM CST to December 16, 9:00 PM CST
- Where
- Northern Cook / Northern Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.670, -90.975 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, December 15, 2015$28,000 · 4 events
- Winter Storm in South Dakota, December 15 to 16, 201520 events
- Winter Storm and Heavy Snow in Minnesota, December 15 to 16, 201520 events
- Heavy Snow and Winter Weather in South Dakota, December 15 to 16, 201517 events
- Winter Storm and Heavy Snow in North Dakota, December 15 to 16, 201516 events
- Winter Storm in South Dakota, December 15 to 16, 201515 events
- Heavy Snow in Idaho, December 15 to 16, 201510 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Heavy Snow in North Dakota, December 15 to 16, 20158 events
- Heavy Snow and Winter Weather in Washington, December 15 to 16, 20155 events
- Frost and Freeze in California, December 15 to 16, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611991, 611992, 611993, 611994.